Review Erowid at GreatNonprofits.org
Help us get 10 more reviews! And spread the word that accurate info about psychedelics and other drugs improves health, culture, and policies.
Eight Days in Hospital
Bupropion
by V
Citation:   V. "Eight Days in Hospital: An Experience with Bupropion (exp108307)". Erowid.org. Aug 23, 2018. erowid.org/exp/108307

 
DOSE:
T+ 0:00
300 mg oral Pharms - Bupropion
  T+ 0:20 300 mg oral Pharms - Bupropion
  T+ 1:30 300 mg oral Pharms - Bupropion
  T+ 7:45 600 mg oral Pharms - Bupropion

BODY WEIGHT: 137 lb


[Erowid Note: The dose described in this report is very high, potentially beyond Erowid's 'heavy' range, and could pose serious health risks or result in unwanted, extreme effects. Sometimes extremely high doses reported are errors rather than actual doses used.]

19 years old, suffering from severe clinical depression. Obtained Wellbutrin prescription about one month prior to overdose experience. Recently had increased from 150 mg pills to 300 mg Extended Release. I have never before experimented much with drugs, prescription or otherwise. Getting high was not an initial intention. This report is written more than a week after experience, the following times listed are approximated.

04/01/2016

0830
Wake up - depression hit hard this morning. Donít think Iíll even be able to get out of bed. Lay still for several minutes. Decide to call in to work, take the morning to collect myself. Get up, swallow one 300 mg pill of Wellbutrin XL (extended release).

0850
Fuck it, I feel dreadful. Pop another 300 mg.

0945
Start to worry if I had taken too much, do a quick search to learn that 450mg per day is not recommended to be exceeded, although I find out a lethal dose wonít be any lower than ~5.5 grams. Good, I think, because for the first time since my depression was diagnosed Iím starting to feel at ease.

1000
Swallow third pill.

1030
Starting to feel very dizzy. I assume this is the first wave from the first two pills. Kind of a fun feeling. Lightheaded enough to feel almost like Iím floating. Vision slightly distorted. Start to feel hungry. Drivingís probably not safe in this condition. I walk two blocks to Subway for a sandwich before heading back home.

1130
Back home, fed, happy, and frankly fascinated by what I am feeling. This is all new to me. My heart is racing and I feel hot. At this point the good feelings outweigh the discomfort greatly. Iím enjoying the high.

1135
Start to hear a high pitched humming noise. Nothing painful, more than anything just annoying.

1145
By now he humming has subsided and I feel what I assume to be the third pill coming into play. Tremors begin in my left hand. This doesnít bother me, I find it kind of fun actually. This is all so new. Dog is whining at the back door. I let her outside and return to my spot on the couch. Walking is getting harder as my limbs have begun to feel slow and heavy. Especially my arms.

1150
Sitting on the couch, submerged in my experience, I hear the distinct sound of my dogís paws on the hardwood floor, as if sheís walking on the floor directly behind me. I know that she is outside. However the sound was very clear. I turned to look, as if there was any way I could be wrong, maybe I did already let her back in. Nothing there. She is still outside. This concerns me, although at the same time I still feel so disassociated, I also somehow donít care that I have begun hearing things.

1200
Iíve let my dog back in, upon doing so become so dizzy I nearly fall down. Decide itís best to remain sitting. Put on the TV and start an episode of The Office on Netflix.

1205
The faces on the TV are dematerializing. I can still identify the characters, although their features have become a nearly liquid consistency. Soon I notice I can no longer understand what they are saying. It sounds like gibberish. Like I suddenly no longer know how to speak English. I say my own name aloud and all I can hear is my voice babble. Still donít know if I couldnít understand my words, or couldnít speak them. This sensation fades within minutes. I let the episode run its course.

1220
Feeling sick to my stomach. Iím going to my room. I need to lie down. Fall asleep for ~3 hours.

1530
Open my eyes to the ceiling doing somersaults. This is weird. Tremors in my arm growing more powerful. I will lift one or two fingers involuntarily and they will stay erect for minutes on end. When I lay my arms flat across my stomach within seconds they become very heavy. I feel them on my stomach as if they belong to someone else. Very disassociated.

1550
Staring off at the picture on my wall. It blinks at me.

1615
Finally feeling stable enough to sit up. See my pill bottle on my desk. Almost without thought I pop the cap open and swallow two more. Dosage now accumulated 1500 mg, five times my prescribed dosage.

Fast forward a few hours.

1830
Roommate comes home, I am lying on the couch. Tremors have become extreme, canít remain still for more than maybe twenty seconds before an arm or leg jerks upwards. She becomes understandably worried about me. Iím growing worried too.

1900
Laying with my eyes closed causes me to become almost as dizzy as keeping them open does. I can see circular swirls on the insides of my eyelids. Each time I relax it feels as if I am being pulled downwards out of my body. This feeling always ends with a massive tremor, usually causing me to jerk upwards with my entire torso, which then shakes for several seconds before
I am released and able to lie flat again.

1930
By now I am grinding my jaw, sticking my tongue in and out of my mouth, puckering my lips, all unintentional. Mumbling incoherently when not speaking. My speech has developed a shaky stutter. My heart has never beaten so fast before. I can see in in my chest. I am hoping this starts to wear off soon.

2015
My roommate asks if I need to go to the hospital. At this point I disclose to her news of my overdose. We head to the ER.
My roommate asks if I need to go to the hospital. At this point I disclose to her news of my overdose. We head to the ER.


2130
In the emergency room. Nurses request a urinalysis. I comply and head into the restroom. Black out. I wake up laying down somewhere. Bright lights above me. I can hardly see or hear anyone or anything around me. I feel several hands on my body.

2135
My senses stabilize and I see two nurses strapping pads to the side of the bed I am now on. I see my roommate with tears in her eyes. The nurses tell me I had suffered a seizure. My entire head throbs, from the very back of my head to the bone of my nose.

I still remember nothing of the seizure, my roommate tells me I was stuck seizing in the locked bathroom for full minutes before they could get the door open. She says she heard me hit the ground, followed by the sounds of me shuffling against the floor,and my dull screams pressed out through my locked jaws. The back of my head bounced against the laminate so hard a blood vessel in my eye burst. Left eye was blood red and blurry for days.

For the next two days I was put on something called 1:1 (one to one), this meant I was not allowed to be alone for so much as a second. A nurse or tech was present at all times. I even had to pee with the door open. Seeing as what happened last time I closed a bathroom door, this was understandable.

I was finally released the morning of April 9th. Eight days later.

This was by far and large the scariest experience of my life. I went through mandatory suicide counseling while in hospital - as I was admitted after an intentional overdose - and it did in fact help me with improving the headspace I was in prior to taking the pills. I have been put on another medication which is being administered week by week by my parents.

This is not a drug to be loosely experimented with. I am very lucky no long term damage incurred. Despite coming nowhere close to a lethal dose, I still managed to nearly get myself killed.

Exp Year: 2016ExpID: 108307
Gender: Female 
Age at time of experience: 19 
Published: Aug 23, 2018Views: 2,975
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Pharms - Bupropion (87) : Train Wrecks & Trip Disasters (7), Overdose (29), Depression (15), Health Problems (27), Alone (16)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults